Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 23, 2011, 6:27 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 6:27 PM EDT (22:27 UTC)
- Expired
- May 23, 2011, 7:01 PM EDT
- In force
- 34 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 134 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:48 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS51 KCTP 232227
SVRCTP
PAC071-133-232345-
/O.NEW.KCTP.SV.W.0076.110523T2227Z-110523T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR FAWN GROVE...MOVING EAST AT
25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUNNYBURN AND DELTA AROUND 635 PM EDT...
HOLTWOOD AROUND 640 PM EDT...
SMITHVILLE AND WILLOW STREET AROUND 655 PM EDT...
WAKEFIELD AROUND 700 PM EDT...
QUARRYVILLE AND STRASBURG AROUND 705 PM EDT...
LEOLA AROUND 710 PM EDT...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 286
AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7654 3986 7650 4026 7606 4014 7587
4013 7588 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3983 7601 3979 7604
3973 7609 3971 7625
TIME...MOT...LOC 2227Z 255DEG 22KT 3978 7643
$$
FORECASTER: KF/RG1 follow-up statement
840
WWUS51 KCTP 232301
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT MON MAY 23 2011
PAC071-133-232312-
/O.CAN.KCTP.SV.W.0076.000000T0000Z-110523T2345Z/
LANCASTER PA-YORK PA-
701 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK AND EASTERN
LANCASTER COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3972 7654 3986 7650 4026 7606 4014 7587
4013 7588 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3983 7601 3979 7604
3973 7609 3971 7625
TIME...MOT...LOC 2302Z 255DEG 22KT 3983 7616
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:16 PM EDT, 11 minutes earlier.
Area forecast discussion, May 23, 6:16 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 616 PM EDT MON MAY 23 2011 .SYNOPSIS... A WARM AND INCREASINGLY MOIST SOUTHWEST FLOW WILL DOMINATE THE WEATHER PATTERN THIS WEEK...AFFORDING SEVERAL OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LINE OF STRONG TO SEVERE STORMS CONTINUING EAST THROUGH MIDDLE AND LOWER SUSQUEHANNA REGION. CONVECTIVE WATCH HAS BEEN EXTENDED THROUGH 8 PM TO COVER THIS SITUATION. RADAR INDICATES SIGNIFICANT DRYING BEHIND THIS LINE. AFTER ACTIVITY DWINDLES THIS EVENING...FOLLOWED THE MORE CONSERVATIVE POPS FROM THE GMOS WHICH DROPS THE CHANCES OF RAIN OFF TO THE SLIGHT CHANCE RANGE AFTER ABOUT 03Z. THERE IS A CHANCE THAT THE DEVELOPING MCS CURRENTLY FIRING OVER MO/IL COULD BE INTO THE REGION BY DAWN...BUT HAVE NO HARD TIMING ON THAT AS YET SO WILL STICK WITH THE MORE OPTIMISTIC DRIER FORECAST. KEPT OVERNIGHT LOWS IN THE 60S FOR THE MOST PART...WHICH IS SOME 10-15 DEG ABOVE NORMAL ON AVERAGE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... ANOTHER ROUND OF ACTIVE/CONVECTIVE WEATHER APPEARS ON TAP FOR TUESDAY AFTERNOON/EARLY EVENING AS A WELL-DEFINED COLD FRONT PRESSES SOUTHEAST FROM THE GREAT LAKES. MODELS ARE FAIRLY CONSISTENT IN MOVING A WELL DEFINED COLD FRONT SOUTH ACROSS THE AREA DURING THE AFTERNOON. SREF SEVERE THREAT PAGE SHOWS BEST CAPE HUGGING THE SRN 1/3 OR SO OF THE FCST AREA IN THE AFTERNOON...WHICH REASONABLY MATCHES WHERE SPC HAS PLACED THERE SLIGHT RISK. WITH SHORT RANGE MODELS SCOOTING A WELL DEFINED JET STREAK ACROSS THE AREA DURING THE AFTERNOON...INGREDIENTS LOOK PROMISING FOR AN ACTIVE AFTERNOON. MAX TEMPS TUESDAY WILL RANGE FROM JUST THE LOWER TO MID 70S ACROSS THE NRN MTNS...TO THE STEAMY MID 80S IN THE SOUTHERN VALLEYS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... UPPER TROF LIFTING THROUGH THE GREAT LAKES WILL SUPPRESS THE WEAK UPR RIDGE OVER THE EAST COAST THROUGH MID WEEK. THE RIDGE IS FORECAST TO REBUILD NORTH THROUGH PA ON WED AHEAD OF A SRN STREAM UPPER LOW MOVING EAST THROUGH THE CENTRAL PLAINS. RIDGING ALOFT AND AT THE SFC SHOULD MAKE FOR A RELATIVELY DRY DAY ACROSS THE COMMONWEALTH ON WED...ALTHOUGH MODEL GUIDANCE DOES SUGGEST AN MCS EXITING PA 00Z- 06Z WED...WHERE HIGHEST POPS WERE KEPT. WHERE THE PLAINS UPPER LOW GOES AND HOW QUICKLY IT GETS THERE WILL BE A BIG FACTOR IN DETERMINING HOW WET AND STORMY THE END OF THE WEEK AND MEMORIAL DAY WEEKEND TURN OUT. TODAYS LATEST RUNS OF THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT AT BRINGING A WEAK TROF INTO THE MID ATLANTIC STATES BY THE SATURDAY. HOWEVER...BOTH MODELS ALSO SHOW A SECOND UPPER TROF/LOW UPSTREAM OF THE FIRST...WHICH WOULD SERVE TO SLOW DOWN AND WEAKEN THE LEAD SYSTEM. THUS EXPECT A FRONTAL BOUNDARY TO BE STALLED NEAR OR TO THE WEST OF PA THURSDAY THROUGH MONDAY. GIVEN THE WET PATTERN...WHERE EVEN THE DRY DAYS END UP WITH SHOWERS FORMING...KEPT AT LEAST CHANCE POPS EACH DAY THROUGH THE PD. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... CEILINGS AND VISIBILITIES WILL CONTINUE TO IMPROVE THIS AFTERNOON AS MVFR CLOUDS MIX OUT OVER THE EASTERN HALF OF THE STATE. THE PRIMARY CONCERN THROUGH THIS EVENING IS THE POTENTIAL FOR MVFR AND IFR SHRA/TSRA DEVELOPMENT ACROSS THE REGION. CONDITIONS FOR TSTM DEVELOPMENT ARE MOST FAVORABLE DURING THE LATE AFTERNOON OVER THE LOWER SUSQ BASIN. MOST OF THE STORMS ARE EXPECTED TO CLEAR OUT OF THE REGION BY 00Z. PATCHY MVFR FOG AND ISOLATED IFR CEILINGS COULD DEVELOP BETWEEN 06Z AND 12Z...BEFORE SHOWERS AND THUNDERSTORMS RETURN DURING THE DAY ON TUESDAY. OUTLOOK... TUE-SAT...EXTENDED PERIOD OF UNSETTLED WEATHER WITH VFR/MVFR AND SCATTERED SHOWERS AND TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...JUNG/LA CORTE/GARTNER SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE/KOZAR
Hazardous weather outlook, May 23, 10:53 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1053 AM EDT MON MAY 23 2011 PAZ004>006-010>012-017-024-033-037-041-042-241500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-CAMBRIA- SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1053 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...SOME OF WHICH MAY CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ018-019-025>028-034>036-049>053-056>059-063>066-241500- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1053 AM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 338 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ045-046-241500- SOUTHERN CLINTON-SOUTHERN LYCOMING- 1053 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...SOME OF WHICH MAY CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 23, 5:05 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 505 PM EDT MON MAY 23 2011 PAZ036-056-063>065-232130- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-PERRY PA-YORK PA- 505 PM EDT MON MAY 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...EAST CENTRAL FRANKLIN...NORTHWESTERN ADAMS...NORTHWESTERN YORK AND SOUTH CENTRAL PERRY COUNTIES... AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALNUT BOTTOM...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MOUNT HOLLY SPRING AROUND 510 PM...CARLISLE AROUND 520 PM AND HOGESTOWN AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 211 AND 236...I-81 BETWEEN MILE MARKERS 20 AND 57. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94. LAT...LON 4040 7713 4008 7687 3985 7754 4008 7762 FORECASTER: KOZAR/MARTIN
Special weather statement, May 23, 5:34 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT MON MAY 23 2011
PAZ065-066-232200-
LANCASTER PA-YORK PA-
534 PM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES...
AT 531 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLEN ROCK...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SHREWSBURY AROUND 540 PM...FELTON AROUND 550
PM AND BROGUE AROUND 600 PM.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 12.
LAT...LON 3981 7687 4004 7640 3972 7616 3971 7624
3971 7680
FORECASTER: MARTINSpecial weather statement, May 23, 5:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 PM EDT MON MAY 23 2011 PAZ056-057-059-063-065-232200- CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-YORK PA- 538 PM EDT MON MAY 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN...EAST CENTRAL PERRY...NORTHEASTERN CUMBERLAND...NORTHWESTERN YORK AND WEST CENTRAL LEBANON COUNTIES... AT 535 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENOLA...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LINGLESTOWN AROUND 550 PM AND SKYLINE VIEW AROUND 600 PM. ADDITIONAL STORMS ARE DEVELOPING JUST TO THE WEST OF THIS STORM. THESE STORMS WILL MOVE NORTHEAST THE SAME AREA AS WELL. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 233 AND 247...I-81 BETWEEN MILE MARKERS 56 AND 83...I-83 BETWEEN MILE MARKERS 37 AND 50...I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE 322/22...ROUTE 422. LAT...LON 4051 7681 4034 7649 4013 7699 4031 7710 FORECASTER: MARTIN
Special weather statement, May 23, 5:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT MON MAY 23 2011
PAZ041-042-046-051>053-232215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-
551 PM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
LYCOMING...MONTOUR...NORTHERN NORTHUMBERLAND AND SOUTHERN SULLIVAN
COUNTIES...
AT 550 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PICTURE ROCKS TO SUNBURY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR MUNCY VALLEY AROUND 600 PM...EAGLES
MERE AROUND 610 PM AND CATAWISSA AROUND 620 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 211 AND 247...I-180 BETWEEN MILE MARKERS 1
AND 19.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 220...STATE ROAD 61...STATE ROAD 118.
LAT...LON 4087 7629 4081 7641 4082 7684 4088 7680
4093 7687 4108 7686 4109 7688 4141 7690
4141 7629 4137 7628 4131 7631 4121 7632
4114 7628 4114 7623 4098 7620 4095 7621
FORECASTER: MARTINSpecial weather statement, May 23, 6:08 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
608 PM EDT MON MAY 23 2011
PAZ059-065-066-232245-
LANCASTER PA-LEBANON PA-YORK PA-
608 PM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LANCASTER...
EAST CENTRAL LEBANON AND SOUTHEASTERN YORK COUNTIES...
AT 601 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MANHEIM TO BENTLEY SPRINGS...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR KLEINFELTERSVILLE AROUND 620 PM...
NEWMANSTOWN AROUND 630 PM...WILLOW STREET AROUND 640 PM AND LEOLA
AROUND 650 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 270
AND 289.
LAT...LON 3972 7666 4019 7640 4039 7626 4024 7602
3971 7624
FORECASTER: KFSpecial weather statement, May 23, 6:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT MON MAY 23 2011
PAZ059-065-066-232300-
LANCASTER PA-LEBANON PA-YORK PA-
616 PM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LEBANON...
LANCASTER AND SOUTHEASTERN YORK COUNTIES...
AT 612 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MYERSTOWN TO SHENKS FERRY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR WAKEFIELD AROUND 630 PM...TERRE HILL AROUND
640 PM AND GAP AROUND 650 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 295...I-78 BETWEEN
MILE MARKERS 7 AND 8.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 22...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE
ROAD 41...STATE ROAD 501.
LAT...LON 4048 7640 4013 7587 4011 7593 4004 7593
3996 7599 3987 7598 3972 7610 3972 7662
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:22 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 23 min |
| May 23, 3:48 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Mifflin | 27 min |
| May 23, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Snyder, Union | 66 min |
| May 23, 4:13 PM EDT | Tornado Warning | CTP | Huntingdon, Juniata, Mifflin | 32 min |
| May 23, 4:18 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Lycoming | 57 min |
| May 23, 4:31 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| May 23, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more | 52 min |
| May 23, 5:00 PM EDT | Special Weather Statement | CTP | Lancaster | 30 min |
| May 23, 5:05 PM EDT | Special Weather Statement | CTP | Cumberland | 25 min |
| May 23, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Schuylkill, Snyder | 54 min |
| May 23, 5:15 PM EDT | Tornado Warning | CTP | Juniata, Northumberland, Snyder | 30 min |
| May 23, 5:34 PM EDT | Special Weather Statement | CTP | York | 26 min |
| May 23, 5:38 PM EDT | Special Weather Statement | CTP | Dauphin | 22 min |
| May 23, 5:49 PM EDT | Tornado Warning | CTP | Dauphin, Northumberland, Schuylkill | 41 min |
| May 23, 5:51 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 24 min |
| May 23, 6:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 58 min |
| May 23, 6:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| May 23, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill, Snyder | 60 min |
| May 23, 6:16 PM EDT | Special Weather Statement | CTP | Lancaster | 44 min |
| May 23, 6:32 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 48 min |
| May 23, 7:28 PM EDT | Special Weather Statement | CTP | Schuylkill | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.